Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Vaginal itching with white discharge. Taking medication for UTI

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
I just went to the doctor and found out I had UTI... I am taking medicine for it but now I have an itch and a white creamy liquid coming out?
Posted Sat, 5 May 2012 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 17 minutes later

Thanks for posting your query.

Urinary tract infections are commonly associated with vaginal infections - usually yeast infections. Passage of whitish discharge with itch is suggestive of a fungal infection.

Yeast infections in female genital tract are notorious for recurrence. Once you contract this infection, it should be treated vigorously with oral antifungal agents. You need to take antifungal drugs orally along with antibacterial agent in order to treat any super added infection that might have been present.

Fluconazole and azithromycin are considered as considerably effective drugs. You can consult your gynecologist for selecting the best drug for you after proper examination.

The local anti fungal creams are not sufficient for full cure.

You can take some general measures to have an early relief -

1.     Avoid wearing tight underwear or other tight acrylic garments every day. Use loose fitting cotton underwear and panties. Avoid wearing jeans, legging, and panty hose every day.

2.     Stay away from deodorant sanitary pads and tampons.

3.     Do not remain in wet clothes for a long time.

4.     You can insert tampoons dipped in yogurt into your vagina twice a day. Be sure not to keep them inside for more than two hours.

Meanwhile you could try an over the counter preparation to treat the fungal cause. This would be clotrimazole suppository and is used once daily at bedtime for at least 3 days. It is a topical cream actually which is inserted into the vagina.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor